Alert archive / California / Wind Advisories in 2013
Wind Advisory 4, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Apr 9, 2013, 7:27 AM PDT. It took effect at Apr 9, 2013, 9:00 AM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2013, 7:27 AM PDT (14:27 UTC)
- In effect from
- Apr 9, 2013, 9:00 AM PDT
- Expired
- Apr 9, 2013, 4:04 PM PDT
- In force
- 7 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
739 WWUS76 KSTO 091427 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 727 AM PDT TUE APR 9 2013 ..GUSTY NORTH WINDS TODAY...NOT AS STRONG AS MONDAY... .GUSTY NORTHERLY WINDS AROUND 25 MPH WITH GUSTS OF 35 TO 40 MPH WILL DEVELOP ACROSS THE SOUTHERN SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS BY MID MORNING TODAY. THE WINDS ARE EXPECTED WEAKEN LATE THIS AFTERNOON. CAZ017>019-100000- /O.NEW.KSTO.WI.Y.0004.130409T1600Z-130410T0000Z/ SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...STOCKTON...MODESTO 727 AM PDT TUE APR 9 2013 ...WIND ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM PDT THIS MORNING UNTIL 5 PM PDT THIS AFTERNOON. * WINDS: NORTHWEST 25 MPH WITH GUSTS 35 TO 40 MPH. * TIMING: PEAK WINDS EXPECT BY MID MORNING AND LASTING THROUGH THE AFTERNOON. * LOCATIONS INCLUDE: SACRAMENTO...STOCKTON...MODESTO. * IMPACTS: SCATTERED DOWNED TREE LIMBS WITH SOME POTENTIAL POWER OUTAGES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH WITH GUSTS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ JCLAPP
1 follow-up statement
760 WWUS76 KSTO 092304 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 404 PM PDT TUE APR 9 2013 CAZ017>019-100015- /O.CAN.KSTO.WI.Y.0004.000000T0000Z-130410T0000Z/ SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...STOCKTON...MODESTO 404 PM PDT TUE APR 9 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY THAT WAS IN EFFECT FOR THE SOUTHERN SACRAMENTO VALLEY... THE NORTHERN SAN JOAQUIN VALLEY AND CARQUINEZ STRAIT AND DELTA. NORTHWEST WINDS HAVE DECREASED BELOW ADVISORY LEVELS. HOWEVER...IT WILL REMAIN BREEZY THROUGH THE EARLY EVENING HOURS. GUSTY NORTHWEST WINDS 15 TO 30 MPH WILL DECREASE TO 10 TO 15 MPH LATER THIS EVENING. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ JHM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Apr 9, 3:50 AM PDT, 3 hours 37 minutes earlier.
Area forecast discussion, Apr 9, 3:50 AM PDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 350 AM PDT TUE APR 9 2013 .SHORT TERM DISCUSSION... UPPER LOW IS CENTERED NEAR THE FOUR CORNERS REGION WHILE THE EPAC RIDGE IS ALONG 130W EARLY THIS MORNING WITH THE STRONG GRADIENT OF HEIGHT BETWEEN THE TWO SYSTEMS REMAINING OVER NORCAL. NORTHERLY SURFACE GRADIENTS WHILE STILL STRONG HAVE DROPPED A BIT COMPARED TO 24 HOURS AGO. THE KMFR TO KSAC GRADIENT WAS AROUND 11 MBS EARLY MONDAY MORNING...AND THIS MORNING ITS AROUND 9 MBS. WINDS HAVE WEAKENED ACROSS MUCH OF THE VALLEY OVERNIGHT AS THEY HAVE DECOUPLED...THOUGH GUSTS OF 20 TO 25 KTS CONTINUE ALONG THE WEST SIDE OF THE VALLEY AT DAVIS...VACAVILLE AND TRAVIS AFB. IT WILL BE WINDY/BREEZY ACROSS THE REGION ONCE AGAIN TODAY...BUT IT WON/T BE AS WINDY AS MONDAY AS THE STRENGTH OF THE WINDS ALOFT ARE WEAKER AND SUBSIDENCE/COLD ADVECTION WON/T BE AS STRONG TODAY. GUSTY NORTHERLY WINDS WILL PICK UP AGAIN ACROSS THE AREA BY MID TO LATE MORNING AS MIXING INCREASES AND WILL CONTINUE THROUGH THE AFTERNOON. ATTM IT LOOKS LIKE FORECAST WINDS WILL FALL JUST BELOW ADVISORY LEVELS FOR TODAY...BUT WE/LL MONITOR. MAX TEMPS TODAY WILL WARM A BIT AS THE AIRMASS MODERATES ACROSS THE REGION WITH THE LOW MOVING FURTHER FROM NORCAL...BUT WILL WARM NICELY ON WEDNESDAY AS THE EPAC RIDGE MOVES OVERHEAD WITH MOST VALLEY TEMPS FORECAST TO ECLIPSE THE 80 DEGREE MARK. A WEAK SYSTEM IS FORECAST TO MOVE OVER THE RIDGE WEDNESDAY NIGHT AND THURSDAY AND MAY BRING A FEW SHOWERS TO THE NORTHERN MOUNTAINS AND NORTHERN SIERRA AND SHAVE A FEW DEGREES OFF MAX TEMPS FOR A COUPLE OF DAYS. HOWEVER...THIS NEXT SYSTEM WILL BE MUCH LESS IMPACTFUL FOR THE REGION THAN THIS MOST RECENT ONE. && .EXTENDED DISCUSSION (SATURDAY THROUGH TUESDAY)... NORTHWEST FLOW ALOFT LOOKS TO PERSIST INTO SATURDAY WITH THE MAIN JETSTREAM SITUATED JUST TO OUR NORTH. A RIDGE AMPLIFIES UPSTREAM CAUSING THE JETSTREAM TO DIP INTO NORCAL ON SUNDAY AND MONDAY. THE MODELS SEEM TO AGREE ON THE TROUGH. HOWEVER THE BASE OF THE TROUGH ONLY CLIPS NORCAL...SO WE ONLY EXPECT SOME SHOWERS TO THE MOUNTAINS FROM LAKE TO PLUMAS COUNTIES NORTHWARD. THE UPPER TROUGH WILL GENERATE VARIABLE CLOUDINESS AND SOME COOLER TEMPERATURES...ESPECIALLY IN THE AFOREMENTIONED MOUNTAINS. THE MODELS MOVE THE TROUGH EASTWARD MONDAY NIGHT INTO TUESDAY... BUT THEY ARE 180 DEG OUT OF PHASE. THE GFS DEPICTS LESS IMPACTFUL NORTHWEST FLOW ALOFT WHILE THE EC HAS A NORTH TO SOUTH JETSTREAM OVER NORCAL WHICH WOULD POTENTIALLY GENERATE SOME STRONG NORTH WINDS AGAIN. WE USED A BLEND OF THE TWO MODELS AS FAR AS THE WINDS ARE CONCERNED...AND SETTLED ON A FEW BREEZES LATE MONDAY INTO TUESDAY. JCLAPP && .AVIATION... STRONG UPPER RIDGE ALONG PACNW COAST WITH DEEP LOW IN DESERT SW. N-S JET OVER NV AND SOCAL. VFR CONDS OVER INTERIOR NORCAL NEXT 24 HRS. AREAS NW-N SFC WND GSTS TO 35 KT IN VALLEY AND NE WINDS OVER MTNS TODAY. MTN WINDS PEAK OVERNIGHT INTO EARLY MORNING HRS THROUGH WED MORNING. JCLAPP && .STO WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Apr 9, 3:55 AM PDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 355 AM PDT TUE APR 9 2013 CAZ013>019-063-064-066>069-101400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 355 AM PDT TUE APR 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY GUSTY NORTHERLY WINDS WILL CONTINUE ACROSS THE REGION TODAY WITH GUSTS UP TO 35 MPH POSSIBLE AT TIMES ACROSS THE CENTRAL VALLEY AND GUSTS TO 50 MPH OR HIGHER POSSIBLE AT THE HIGHEST ELEVATIONS OF THE NORTHERN SIERRA NEVADA. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY ANOTHER WEATHER SYSTEM WILL CLIP THE REGION WEDNESDAY NIGHT INTO THURSDAY WITH A FEW SHOWERS POSSIBLE ACROSS THE NORTHERN MOUNTAINS AND NORTHERN SIERRA NEVADA...BUT IMPACTS ARE EXPECTED TO BE MUCH LESS THAN THE PREVIOUS SYSTEM. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.